MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIGMARP STB TB IN 2.5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US PFC SIGMARP STB TB IN 2.5 10.0; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Model Number 96-2121
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Synovitis (2094); Osteolysis (2377); No Code Available (3191)
Date of Event 12/05/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The patient was revised to address osteolysis and loosening of the tibial component at the cement to implant interface.Competitor cement was used.It was also reported that the competitive revision surgeon and the original surgeon were somewhat shocked at the amount of wear, pitting and backside wear.The surgeon would like a follow up letter regarding any findings on the tibial insert.Doi: (b)(6) 2015.Dor: (b)(6) 2019, left knee.
 
Event or Problem Description
Medical records ((b)(4) medical records ad (b)(6) 2019) reviewed.Primary operative note indicated that on(b)(6) 2015, patient received a left total knee replacement.There were no reported complications.On (b)(6) 2019, patient's left knee was revised to a competitor system, to address pain and aseptic loosening of the tibial base plate.Operative findings indicated significant synovitis, as well as femur and tibia bone lytic lesions consistent with osteolysis.The revising surgeon stated that the tibial baseplate was loose, having virtually no bone cement adhered to the tibial implant.He also noted that the tibial insert was found to have "significant amount of pitting, and backside wear".Surgeon identified extensive osteolysis of the tibial plateau, as well as significant distal femur osteolysis--this was significant enough to require augmentation of the tibial and femoral revision components.There was also a report of a femur bone fracture (crack) identified during the preparation of the revision femoral sleeve of the competitor device.Cerclage cable was applied to address.It is reasonable to conclude that the depuy products did not cause or contribute to the fracture.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.  patient code: no code available (3191) used to capture device revision or replacement.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provision of 21 cfr, part 803.The report may be based on the information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Corrected:h3.Product complaint # : (b)(4).Investigation summary : examination of the returned device confirmed the reported event of wear.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFC SIGMARP STB TB IN 2.5 10.0
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9570010
Report Number1818910-2020-01283
Device Sequence Number3079957
Product Code NJL
UDI-Device Identifier10603295241171
UDI-Public10603295241171
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-2121
Device Catalogue Number962121
Device Lot Number7926929
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/27/2019
Initial Date Received by Manufacturer 12/18/2019
Supplement Date Received by Manufacturer12/30/2019
03/17/2020
Initial Report FDA Received Date01/09/2020
Supplement Report FDA Received Date02/20/2020
03/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMPETITOR CEMENT; SIGMA PS CEM FEM SZ2.5 L
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR